MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 5-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP495G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.If in your possession, may we have a copy of your operative report? 2.Does ethicon have your permission to contact your surgeon, in the event that we would like to request more clinical information to be used for a product quality complaint investigation? 3.If so, please provide your surgeon¿s name and contact information and fill out the attached consent form? (email, phone number, address) note: related events reported via 2210968-2024-00870 and 2210968-2024-00871.
 
Event or Problem Description
It was reported that the patient underwent a gallbladder removal procedure on (b)(6)2023 and suture was used.Post-op, all of the other suture lines had healed aside from the bellybutton.The suture was not healing and would not scab.The patient had silver put on the suturing to help sterilize it and cauterize it on (b)(6)2024.It was called it a split stitch.The suture would not dissolve.It was stated that possible outcomes for patient include having the suture taken out and re-sutured with a different type.It is unclear if the patient is having a reaction/allogenic reaction to the suture or not.

Brand Name
MCRYL+ UD 18IN 5-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18627675
Report Number2210968-2024-00871
Device Sequence Number7964212
Product Code GAM
UDI-Device Identifier10705031046580
UDI-Public10705031046580
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCP495G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown